Alert archive / Nevada / Flash Flood Warnings in 2025
Flash Flood Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2025, 1:04 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2025, 1:04 PM PDT (20:04 UTC)
- Expired
- Aug 25, 2025, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
750
WGUS55 KVEF 252004
FFWVEF
NVC003-252315-
/O.NEW.KVEF.FF.W.0046.250825T2004Z-250825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
104 PM PDT Mon Aug 25 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Clark County in southern Nevada...
* Until 415 PM PDT.
* At 104 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.25 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3638 11574 3649 11575 3660 11568 3648 11544
3634 11557
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP2 follow-up statements
827
WGUS75 KVEF 252145
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
245 PM PDT Mon Aug 25 2025
NVC003-252315-
/O.CON.KVEF.FF.W.0046.000000T0000Z-250825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
245 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT THIS
AFTERNOON FOR NORTHWESTERN CLARK COUNTY...
At 245 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1.5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3638 11574 3649 11575 3660 11568 3648 11544
3634 11557
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP895
WGUS75 KVEF 252312
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
412 PM PDT Mon Aug 25 2025
NVC003-252322-
/O.EXP.KVEF.FF.W.0046.000000T0000Z-250825T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
412 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT THIS AFTERNOON FOR
NORTHWESTERN CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3638 11574 3649 11575 3660 11568 3648 11544
3634 11557
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:28 AM PDT, 2 hours 36 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms expected across the forecast area today, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as along far southern San Bernardino County. * Shower and thunderstorm potential peaks on Tuesday before gradually decreasing throughout the remainder of the work week.
Area forecast discussion, Aug 25, 10:28 AM PDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1028 AM PDT Mon Aug 25 2025 .KEY MESSAGES... * Widespread showers and thunderstorms expected across the forecast area today, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as along far southern San Bernardino County. * Shower and thunderstorm potential peaks on Tuesday before gradually decreasing throughout the remainder of the work week. && .DISCUSSION...Today through Monday. Light shower activity over southern Mohave County this morning will provide ample cloud cover, which may inhibit daytime heating in this region through the afternoon. Elsewhere, anomalous PWATs combined with a series of passing vorticity maxima and clear morning skies will provide the necessary moisture, lift, and instability necessary for widespread shower and thunderstorm activity today. Flash flooding may occur underneath very strong thunderstorms, underneath training storms, and/or underneath terrain-anchored storms. Otherwise, inverted-V soundings indicating dry air at the surface and DCAPE approaching 1500 J/kg across the Mojave Desert and southern Great Basin result in the added potential threats of strong gusty winds above 50 mph and frequent lightning. The primary region of concern today is far southern San Bernardino County including Yucca Valley, Joshua Tree, Twentynine Palms, and State Route 62. This afternoon, this region will experience a PWAT flux of over 1.75" combined with 500mb cyclonic vorticity advection and corresponding CAPE values around 1000 J/kg. Forecast HRRR soundings indicate a saturated atmospheric profile late-afternoon in south- central San Bernardino County, with the HREF highlighting a 30-50% chance of 1.00 inch 3-hour rainfall. Finally, this is the only part of our forecast area the HREF has highlighted with a chance of thunderstorm-related wind speeds over 58 mph (10%), making southern San Bernardino susceptible to all monsoon hazards today (frequent lightning, heavy rain, gusty winds, blowing dust, and flash flooding). Anomalous moisture persists across the forecast area on Tuesday, allowing for the return of widespread showers and thunderstorms in the late-morning and afternoon. Moisture begins to retreat Tuesday afternoon as a pattern shift brings dry southwesterly air to the Desert Southwest. That said, this dry southwest shift is a result of an incoming shortwave trough, which will provide ample lift to tap into the remnant moisture across the region. As a result, expect continued chances of showers and thunderstorms, albeit, decreasing, through the remainder of the work week. With the drying air, temperatures will climb back toward seasonal normals through the weekend. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers and thunderstorms will develop over the mountains by around noon. Outflow from storms to the south will bring southernly wind to the terminal by 19Z. Outflow boundaries will be around throughout the afternoon and evening with primary threats will be erratic gusty winds and briefly heavy rain with lower ceilings. Another round of showers and thunderstorms is probable overnight into the early morning hours Tuesday. Temperatures are forecast remain just below 100F today with even cooler temperatures on Tuesday. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 18Z Forecast Package... Storms will develop over the higher terrain around noon. These storms will produce erratic gusty winds along with locally heavy rain, lower ceilings, and terrain obscuration. Away from thunderstorms, winds should follow typical patterns with gusts less than 20 knots, and conditions will be VFR through tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Soulat AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:15 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln, Nye | 45 min |
| Aug 25, 2:06 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.